Alert archive / Tennessee / Special Weather Statements in 2016

Special Weather Statement, NWS Nashville, TN

July 19, 2016Maury County, Tennessee

NWS Nashville, TN issued this special weather statement at Jul 19, 2016, 3:02 PM CDT for Maury County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2016, 3:02 PM CDT (20:02 UTC)
Expired
Jul 19, 2016, 3:30 PM CDT
In force
28 min
Issued by
NWS Nashville, TN

County Maury County, TN

The radar

The Nashville radar (KOHX), 98 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.0 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2232 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2232 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
985 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

532 
WWUS84 KOHX 192002
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
302 PM CDT TUE JUL 19 2016
 
TNZ060-061-192030-
MARSHALL TN-MAURY TN-
302 PM CDT TUE JUL 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MARSHALL AND
SOUTHEASTERN MAURY COUNTIES UNTIL 330 PM CDT...

AT 302 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
COLUMBIA...MOVING SOUTHWEST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COLUMBIA...MOUNT PLEASANT AND CULLEOKA. 

LAT...LON 3540 8693 3541 8692 3542 8696 3541 8697
      3542 8698 3541 8699 3542 8702 3543 8703
      3543 8706 3546 8712 3545 8715 3544 8716
      3543 8719 3561 8713 3559 8682 3539 8683
TIME...MOT...LOC 2002Z 025DEG 12KT 3558 8700 

$$

JACKSON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 19, 2:24 PM CDT, 38 minutes earlier.

Area forecast discussion, Jul 19, 2:24 PM CDT, 38 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
224 PM CDT TUE JUL 19 2016

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Temps warming rapidly this morning with many in the lower 90s.
Dewpoints remain quite high with most in the mid 70s. Latest
soundings showing alot of moisture around h85 and expected
mixing may not dry dews all that much. Do expect most high
temps to level off in the mid 90s, possibly a few spots
reaching the upper. This will put apparent temps very close
to advisory criteria. Isolated-scattered storms are expected
to develop and should help keep heat indicies just below 105
although a few location across the extreme west may reach.
Expect to bump temps up a degree or two, and raise pops slightly
south.

&&

.AVIATION...
18Z TAF DISCUSSION.

Scattered summertime diurnal convection expected this afternoon
before dying off this evening. low-level moisture remains high
thus fog development...some dense...very possible again overnight.
Vsbys expected to improve by 14z.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......21
AVIATION........07
Hazardous weather outlook, Jul 19, 5:12 AM CDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
512 AM CDT TUE JUL 19 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-201015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
512 AM CDT TUE JUL 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

HIGH TEMPERATURES WILL CLIMB INTO THE LOW TO MID 90S ACROSS AREAS
WEST OF THE CUMBERLAND PLATEAU. THESE TEMPERATURES COUPLED WITH
HIGH HUMIDITIES WILL LEAD TO HEAT INDICES BETWEEN 100 AND 104
DEGREES IN AREAS MAINLY WEST OF THE I-65 CORRIDOR.

PLEASE EXERCISE CAUTION IF YOU MUST BE OUTSIDE TODAY. DRINK PLENTY
OF WATER AND WEAR LIGHT WEIGHT CLOTHING TO STAY AS COOL AS
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAT INDEX VALUES WILL BE BETWEEN 100 AND 105 DEGREES FOR MOST OF
THE MID STATE WEST OF THE CUMBERLAND PLATEAU WEDNESDAY AND
THURSDAY. FRIDAY AND SATURDAY APPEAR TO BE OUR WARMEST DAYS WITH
HEAT INDICES ABOVE 105 FOR A PORTION OF OUR AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jul 19, 2:03 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
203 PM CDT TUE JUL 19 2016

TNZ010-031>033-191945-
OVERTON TN-PUTNAM TN-CLAY TN-JACKSON TN-
203 PM CDT TUE JUL 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLAY...NORTHWESTERN
PUTNAM...WESTERN OVERTON AND EASTERN JACKSON COUNTIES UNTIL 245 PM
CDT...

AT 203 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GAINESBORO...MOVING SOUTH AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LIVINGSTON...CELINA...GAINESBORO...ALGOOD...RICKMAN...
STANDING STONE STATE PARK AND WHITLEYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3622 8571 3650 8570 3658 8545 3621 8528
TIME...MOT...LOC 1903Z 003DEG 5KT 3641 8555

07
Local storm report, Jul 19, 2:44 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
244 PM CDT TUE JUL 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0159 PM     TSTM WND DMG     1 ESE SMYRNA ROAD HOMES 36.02N  86.76W
07/19/2016                   WILLIAMSON         TN   EMERGENCY MNGR

            TREE DOWN ACROSS THE ROAD AT 9215 OLD SMYRNA ROAD.

&&

EVENT NUMBER OHX1600992

K
Local storm report, Jul 19, 2:47 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
247 PM CDT TUE JUL 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0209 PM     TSTM WND DMG     CARONDELET              36.01N  86.78W
07/19/2016                   WILLIAMSON         TN   AMATEUR RADIO

            REPORTS OF MULTIPLE LARGE TREES DOWN 1-2 FEET IN
            DIAMETER AT DAVIS DRIVE BETWEEN ODEN CT AND HOOD PLACE.

&&

EVENT NUMBER OHX1600993

K
Special weather statement, Jul 19, 2:49 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
249 PM CDT TUE JUL 19 2016

TNZ006-026-192030-
CHEATHAM TN-MONTGOMERY TN-
249 PM CDT TUE JUL 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHEATHAM AND
MONTGOMERY COUNTIES UNTIL 330 PM CDT...

AT 249 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
FORT CAMPBELL NORTH...MOVING SOUTHEAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE...PLEASANT VIEW...PALMYRA...CUNNINGHAM AND WOODLAWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3656 8714 3655 8714 3653 8712 3646 8713
      3639 8701 3632 8742 3634 8757 3663 8762
      3664 8737 3664 8719
TIME...MOT...LOC 1949Z 336DEG 10KT 3663 8743

07
Special weather statement, Jul 19, 3:02 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
302 PM CDT TUE JUL 19 2016

TNZ060-061-192030-
MARSHALL TN-MAURY TN-
302 PM CDT TUE JUL 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MARSHALL AND
SOUTHEASTERN MAURY COUNTIES UNTIL 330 PM CDT...

AT 302 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
COLUMBIA...MOVING SOUTHWEST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COLUMBIA...MOUNT PLEASANT AND CULLEOKA.

LAT...LON 3540 8693 3541 8692 3542 8696 3541 8697
      3542 8698 3541 8699 3542 8702 3543 8703
      3543 8706 3546 8712 3545 8715 3544 8716
      3543 8719 3561 8713 3559 8682 3539 8683
TIME...MOT...LOC 2002Z 025DEG 12KT 3558 8700

JACKSON

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 2:03 PM CDTSpecial Weather StatementOHXClay, Jackson42 min
Jul 19, 2:16 PM CDTSevere Thunderstorm WarningOHXJackson, Overton, Putnam29 min
Jul 19, 2:43 PM CDTSevere Thunderstorm WarningOHXCannon, DeKalb, Wilson20 min
Jul 19, 2:49 PM CDTSpecial Weather StatementOHXMontgomery41 min
Jul 19, 2:53 PM CDTSevere Thunderstorm WarningOHXMontgomery37 min
Jul 19, 3:07 PM CDTSpecial Weather StatementOHXDavidson23 min
Jul 19, 3:09 PM CDTSpecial Weather StatementOHXWilson36 min
Jul 19, 3:24 PM CDTSpecial Weather StatementOHXCheatham51 min
Jul 19, 3:32 PM CDTSpecial Weather StatementOHXCannon28 min
Jul 19, 4:07 PM CDTSpecial Weather StatementOHXSumner23 min
Jul 19, 4:12 PM CDTSpecial Weather StatementOHXCheatham, Dickson33 min
Jul 19, 4:22 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman38 min
Jul 19, 4:33 PM CDTSpecial Weather StatementOHXDavidson42 min
Jul 19, 4:40 PM CDTSevere Thunderstorm WarningOHXHickman20 min
Jul 19, 6:31 PM CDTSpecial Weather StatementOHXWayne29 min

Nearby

Special Weather Statements in Tennessee, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.